Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 248, NWS Atlanta, GA

July 21, 20186 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 21, 2018, 7:03 AM EDT for 6 counties in Georgia. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2018, 7:03 AM EDT (11:03 UTC)
Expired
Jul 21, 2018, 7:45 AM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Greene County, GA, Jasper County, GA, Morgan County, GA, Newton County, GA, Putnam County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 99 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 7:06 AM EDTTSTM WND DMGMonroe, GAFIVE POWER LINES WERE REPORTED DOWN IN MONROE. NUMEROUS OTHER TREES AND POWERLINES WERE REPORTED DOWN ACROSS THE COUNTY.
Jul 21, 7:24 AM EDTTSTM WND DMG3 Ne Reese, GAA TREE WAS REPORTED DOWN ALONG INTERSTATE 20 NEAR MILE MARKER 108.
Jul 21, 7:28 AM EDTTSTM WND DMG4 Wsw Apalachee, GAA TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF HIGHWAY 83 AND SANDY CREEK ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 3:00 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2018-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2018-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1353 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted.

738 
WUUS52 KFFC 211103
SVRFFC
GAC133-159-211-217-237-297-211145-
/O.NEW.KFFC.SV.W.0248.180721T1103Z-180721T1145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
703 AM EDT SAT JUL 21 2018

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Morgan County in north central Georgia...
  Northwestern Putnam County in central Georgia...
  Walton County in north central Georgia...
  West central Greene County in east central Georgia...
  Northeastern Jasper County in central Georgia...
  Northeastern Newton County in north central Georgia...

* Until 745 AM EDT.

* At 702 AM EDT, severe thunderstorms were located along a line
  extending from Campton to Jersey to Georgia International Horse
  Park, moving southeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Monroe, Covington, Madison, Social Circle, Oxford, Walnut Grove,
  Rutledge, Newborn, Mansfield, Bostwick, Good Hope, Shady Dale,
  Buckhead, Jersey, Nicholasville, Greshamville, Pannell, Central
  Georgia Experiment Stn, Swords and Apalachee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3340 8333 3330 8354 3367 8392 3369 8392
      3376 8382 3390 8374 3391 8370 3376 8345
      3372 8344 3370 8340 3371 8337 3364 8326
TIME...MOT...LOC 1102Z 310DEG 38KT 3388 8371 3373 8377 3366 8392 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
454 
WWUS52 KFFC 211131
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
731 AM EDT SAT JUL 21 2018

GAC297-211140-
/O.CAN.KFFC.SV.W.0248.000000T0000Z-180721T1145Z/
Walton GA-
731 AM EDT SAT JUL 21 2018

...THE SEVERE THUNDERSTORM WARNING FOR WALTON COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 AM EDT for
central, north central, northeastern and east central Georgia.

LAT...LON 3351 8376 3360 8358 3380 8351 3376 8345
      3372 8344 3370 8340 3371 8337 3364 8326
      3340 8333 3330 8354
TIME...MOT...LOC 1130Z 308DEG 36KT 3369 8348 3357 8352 3350 8365 

$$

GAC133-159-211-217-237-211145-
/O.CON.KFFC.SV.W.0248.000000T0000Z-180721T1145Z/
Morgan GA-Putnam GA-Greene GA-Jasper GA-Newton GA-
731 AM EDT SAT JUL 21 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EDT
FOR MORGAN...NORTHWESTERN PUTNAM...WEST CENTRAL GREENE...NORTHEASTERN
JASPER AND SOUTHEASTERN NEWTON COUNTIES...

At 730 AM EDT, severe thunderstorms were located along a line
extending from near Apalachee to near Madison to near Farrar, moving
southeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Madison, Newborn, Mansfield, Bostwick, Shady Dale, Buckhead, Harmony,
Godfrey, Greshamville, Rock Eagle 4-H Center, Central Georgia
Experiment Stn, Farrar, Swords and Apalachee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3351 8376 3360 8358 3380 8351 3376 8345
      3372 8344 3370 8340 3371 8337 3364 8326
      3340 8333 3330 8354
TIME...MOT...LOC 1130Z 308DEG 36KT 3369 8348 3357 8352 3350 8365 

HAIL...<.75IN
WIND...60MPH
 
$$
044 
WWUS52 KFFC 211139
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
739 AM EDT SAT JUL 21 2018

GAC133-159-211-217-237-211148-
/O.EXP.KFFC.SV.W.0248.000000T0000Z-180721T1145Z/
Morgan GA-Putnam GA-Greene GA-Jasper GA-Newton GA-
739 AM EDT SAT JUL 21 2018

...THE SEVERE THUNDERSTORM WARNING FOR MORGAN...NORTHWESTERN
PUTNAM...WEST CENTRAL GREENE...NORTHEASTERN JASPER AND SOUTHEASTERN
NEWTON COUNTIES WILL EXPIRE AT 745 AM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 1000 AM EDT for
central, north central, northeastern and east central Georgia.

LAT...LON 3351 8376 3360 8358 3380 8351 3376 8345
      3372 8344 3370 8340 3371 8337 3364 8326
      3340 8333 3330 8354
TIME...MOT...LOC 1138Z 310DEG 38KT 3364 8340 3352 8344 3345 8357 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 4:10 AM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jul 21, 4:10 AM EDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
410 AM EDT Sat Jul 21 2018

...Severe Thunderstorm Watch In Effect Until 10AM...

.SHORT TERM /Today through Sunday/...
Severe thunderstorm event ongoing this evening as outflow driven
complex moves out of the Tennessee Valley and into the local area.
Impressive cold pool driving this activity with temperatures in
the mid 60s in it's wake, not too bad for this time of year.
Outflow over Tennessee is moving SW which should allow western
tier counties to get in on the act before the night is through and
current severe thunderstorm watch configuration handles this well.

Not a ton of instability to work with but temps aloft continue to
cool with -10C values creeping into far north GA at 500 mb. May
prove to be more difficult for MCS to maintain itself once it gets
to the metro and Central GA, but given the strength of
aforementioned cold pool and the fact that NW flow events are over
achievers typically, will continue high pop and svr wording for
most of the area.

This first wave is sure to disrupt the environment for a time this
morning and perhaps into the early afternoon, increasing the
uncertainty for timing of additional storms. NAMNest which has had
the best handle on this activity tonight shows a decent break in
activity for the remainder of the day once this initial activity
clears. In fact , it is Sat evening before next wave enters and
sparks additional strong to severe storm development. Leaned this
way in the grids although keep some form of pops through the
entire day given the uncertainty.

Upper low continues to move southward over the local area through
Sunday with cold temps aloft for this time of year continuing.
Impulses will traverse the overall trough from time to time with
continued timing issues but chances of seeing a cluster move
across most of the area sometime on Sunday looks high.

Deese

.LONG TERM /Sunday Night through Friday/...
The forecast area will be under the influence of an upper level
trough/Low pressure system during the long term that is forecast
to hang around through Wednesday before weakening on Thursday with
generally weak WNW flow aloft predominating Thursday and Friday.

Plenty of moisture and instability will be associated with the low
pressure/trough system allowing for scattered to numerous showers
and thunderstorms.

Forecast High temperatures will run a few to several degrees below
normal through Wednesday and then close to normal Thursday and Friday.
Forecast low temperatures are running close to normal.

BDL

&&

.AVIATION...
06Z UPDATE...

Much of this forecast will depend upon evolution of a series of
storm systems to affect the area over the next 36 hours. The
first of these is moving through NE GA currently with a second
moving in from Kentucky. Have inserted a TEMPO for ATL area sites
but recent indications are first system may miss to the east.
Timing is very difficulty with these systems but have inserted a
separate Prob30 for late afternoon for possible re-development of
storms. Wind calm currently over ATL but should shift to west
with time this morning and remain there for the remainder of this
TAF cycle.

//ATL CONFIDENCE...06Z UPDATE...

Medium on TSRA chances and timing.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          88  70  88  69 /  60  50  30  30
Atlanta         89  72  88  70 /  70  50  40  30
Blairsville     82  64  79  63 /  60  50  60  40
Cartersville    89  69  87  68 /  70  50  50  30
Columbus        92  74  92  72 /  40  40  30  30
Gainesville     86  69  85  68 /  70  50  40  30
Macon           90  72  91  70 /  50  40  30  30
Rome            90  69  87  68 /  70  40  50  30
Peachtree City  90  71  89  69 /  70  40  30  30
Vidalia         91  74  91  73 /  40  40  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Severe Thunderstorm Watch until 10 AM EDT this morning for the
following zones: Baldwin...Banks...Barrow...Bartow...Bibb...
Butts...Carroll...Catoosa...Chattooga...Cherokee...Clarke...
Clayton...Cobb...Coweta...Crawford...Dade...Dawson...DeKalb...
Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon...
Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard...
Henry...Jackson...Jasper...Jones...Lamar...Lumpkin...Madison...
Meriwether...Monroe...Morgan...Murray...Newton...North Fulton...
Oconee...Oglethorpe...Paulding...Pickens...Pike...Polk...
Putnam...Rockdale...South Fulton...Spalding...Talbot...Troup...
Twiggs...Union...Upson...Walker...Walton...Washington...White...
Whitfield...Wilkinson.

&&

SHORT TERM...Deese
LONG TERM....BDL
AVIATION...Deese
Hazardous weather outlook, Jul 21, 4:35 AM EDT, 2 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
435 AM EDT Sat Jul 21 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221000-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
435 AM EDT Sat Jul 21 2018

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Today and Tonight...

Scattered to numerous thunderstorms are expected across
the area today and tonight. Isolated to scattered severe storms
can be expected. The most likely hazards will be damaging winds,
large hail, frequent lightning and minor flooding from heavy
rainfall.
A tornado can not be ruled out.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered to numerous thunderstorms can be expected Sunday
through Friday. A few storms could be strong to severe on any
day with the main hazards being strong gusty winds, frequent
lightning and minor flooding from heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested at this time, but spotters are
encouraged to submit storm/damage reports through the web by going
to www.weather.gov/atlanta.

In the hours before

Special weather statement, Jul 21, 6:06 AM EDT, 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
606 AM EDT SAT JUL 21 2018

GAZ033-034-211030-
North Fulton GA-Gwinnett GA-
606 AM EDT SAT JUL 21 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND WESTERN GWINNETT
COUNTIES UNTIL 630 AM EDT...

At 605 AM EDT...a strong thunderstorm was over Milton, or 11 miles
southeast of Canton...moving southeast at 35 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lawrenceville, Sandy Springs, Roswell, Johns Creek, Alpharetta,
Dunwoody, Milton, Duluth, Norcross, Berkeley Lake, Mechanicsville and
Birmingham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3418 8426 3411 8426 3410 8423 3410 8421
      3407 8418 3406 8413 3394 8401 3392 8426
      3396 8427 3397 8433 3396 8435 3411 8440
      3413 8436 3417 8436 3419 8427
TIME...MOT...LOC 1005Z 324DEG 31KT 3415 8433

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 21, 6:17 AM EDT, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
617 AM EDT SAT JUL 21 2018

GAZ019-030-031-041-211045-
Polk GA-Haralson GA-Paulding GA-Floyd GA-
617 AM EDT SAT JUL 21 2018

...SIGNIFICANT WEATHER ADVISORY FOR POLK...NORTHERN HARALSON...
SOUTHWESTERN PAULDING AND SOUTHWESTERN FLOYD COUNTIES UNTIL 645 AM
EDT...

At 617 AM EDT...a line of strong thunderstorms was along a line
extending from near Cave Spring to near Taylorsville...and moving
south at 50 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Cedartown, Buchanan, Rockmart, Aragon, Cave Spring, Yorkville, Fish
Creek, Etna, Eubank Lake, Esom Hill, Antioch, Van Wert, Seney,
Draketown, Felton and New Georgia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3417 8544 3412 8506 3380 8488 3382 8536
TIME...MOT...LOC 1017Z 342DEG 42KT 3415 8540 3409 8504

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 21, 6:19 AM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
619 AM EDT SAT JUL 21 2018

GAZ031-032-043-211045-
Douglas GA-Cobb GA-Paulding GA-
619 AM EDT SAT JUL 21 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DOUGLAS...WESTERN COBB
AND PAULDING COUNTIES UNTIL 645 AM EDT...

At 619 AM EDT...National Weather Service doppler radar indicated
strong winds ahead of a line of thunderstorms along a line extending
from Braswell to Marietta...and moving southeast at 55 mph.

  HAZARD...40 to 50 mph wind preceding rain or lightning.

  IMPACT...Strong winds will occur before any rain or lightning. Do
           not wait for the sound of thunder before taking cover.
           Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Marietta, Douglasville, Dallas, Smyrna, Kennesaw, Powder Springs,
Austell, Hiram, Braswell, Lithia Springs, Sweetwater Creek State
Park, Burnt Hickory Ridge, Lost Mountain Park, Brownsville, Jim R
Miller Park, Six Flags Over Georgia, Cross Roads, Winston, Due West
and New Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3405 8494 3401 8459 3379 8452 3374 8457
      3372 8484 3395 8498
TIME...MOT...LOC 1019Z 317DEG 48KT 3399 8495 3396 8457

WIND...50MPH
Special weather statement, Jul 21, 6:29 AM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
629 AM EDT SAT JUL 21 2018

GAZ024-025-027-035-211100-
Madison GA-Banks GA-Jackson GA-Barrow GA-
629 AM EDT SAT JUL 21 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MADISON...SOUTHEASTERN
BANKS...JACKSON AND EASTERN BARROW COUNTIES UNTIL 700 AM EDT...

At 629 AM EDT...a line of strong thunderstorms was along a line
extending from Banks Crossing to near Braselton...and moving east at
30 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Jefferson, Commerce, Braselton, Maysville, Arcade, Nicholson,
Pendergrass, Ila, Talmo, Peach State Speedway, Apple Valley, Banks
Crossing and Pocataligo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3417 8320 3399 8353 3414 8381 3415 8380
      3427 8349
TIME...MOT...LOC 1029Z 290DEG 26KT 3423 8348 3414 8374

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 21, 6:41 AM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
641 AM EDT SAT JUL 21 2018

GAZ030>032-041>044-211115-
Polk GA-Douglas GA-Cobb GA-Haralson GA-Carroll GA-Paulding GA-
South Fulton GA-
641 AM EDT SAT JUL 21 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POLK...DOUGLAS...
SOUTHWESTERN COBB...HARALSON...NORTHEASTERN CARROLL...SOUTHERN
PAULDING AND SOUTH FULTON COUNTIES UNTIL 715 AM EDT...

At 640 AM EDT...a line of strong thunderstorms was along a line
extending from southeast of Cedartown to near Draketown to
Mableton...and moving south at 40 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Atlanta, Douglasville, Buchanan, East Point, Union City, Villa Rica,
Powder Springs, Fairburn, Austell, Bremen, Palmetto, Temple, Hiram,
Tallapoosa, Waco, Lithia Springs, Chattahoochee Hill Country, Esom
Hill, Brownsville and Bill Arp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3389 8499 3384 8454 3378 8453 3375 8457
      3372 8452 3354 8451 3353 8453 3357 8487
      3373 8535 3402 8541
TIME...MOT...LOC 1040Z 344DEG 33KT 3397 8538 3384 8497 3380 8456

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 21, 6:46 AM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
646 AM EDT SAT JUL 21 2018

GAZ033-044>046-048-055-057-211115-
North Fulton GA-Rockdale GA-Clayton GA-DeKalb GA-Newton GA-Henry GA-
South Fulton GA-
646 AM EDT SAT JUL 21 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...ROCKDALE...
NORTHERN CLAYTON...DEKALB...NORTHWESTERN NEWTON...NORTHWESTERN HENRY
AND EASTERN SOUTH FULTON COUNTIES UNTIL 715 AM EDT...

At 645 AM EDT...a line of strong thunderstorms was along a line
extending from near Six Flags Over Georgia to south of Stone
Mountain...and moving south at 25 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Atlanta, Decatur, Conyers, Covington, East Point, Stockbridge, Union
City, Forest Park, Riverdale, College Park, Clarkston, Morrow,
Hapeville, Stone Mountain, Avondale Estates, Lake City, Oxford,
Lithonia, Pine Lake and North Decatur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3383 8447 3381 8414 3380 8410 3378 8408
      3375 8403 3377 8400 3377 8398 3366 8379
      3356 8401 3355 8451 3377 8454
TIME...MOT...LOC 1045Z 355DEG 23KT 3379 8411 3379 8455

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 1:20 AM EDTSevere Thunderstorm WarningFFCFannin55 min
Jul 21, 2:07 AM EDTSpecial Weather StatementFFCUnion38 min
Jul 21, 2:32 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray43 min
Jul 21, 2:39 AM EDTSpecial Weather StatementFFCTowns, Union36 min
Jul 21, 2:50 AM EDTSevere Thunderstorm WarningFFCLumpkin, Towns, Union, White40 min
Jul 21, 2:58 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray, Whitfield47 min
Jul 21, 3:04 AM EDTSevere Thunderstorm WarningFFCDawson, Fannin, Gilmer, Hall, Lumpkin, Pickens and 1 more41 min
Jul 21, 3:22 AM EDTSpecial Weather StatementFFCWhite23 min
Jul 21, 3:41 AM EDTSevere Thunderstorm WarningFFCBanks, Dawson, Forsyth, Hall, Lumpkin49 min
Jul 21, 3:46 AM EDTSevere Thunderstorm WarningFFCGilmer, Murray44 min
Jul 21, 4:01 AM EDTSpecial Weather StatementFFCMurray59 min
Jul 21, 4:04 AM EDTSpecial Weather StatementFFCCatoosa, Murray, Whitfield26 min
Jul 21, 4:27 AM EDTSevere Thunderstorm WarningFFCCatoosa, Gilmer, Murray, Whitfield48 min
Jul 21, 4:29 AM EDTSevere Thunderstorm WarningFFCDawson, Gilmer, Lumpkin, Pickens46 min
Jul 21, 4:31 AM EDTSevere Thunderstorm WarningFFCBarrow, Hall, Jackson44 min
Jul 21, 4:33 AM EDTSpecial Weather StatementFFCCatoosa, Dade27 min
Jul 21, 4:41 AM EDTFlash Flood WarningFFCFannin, Gilmer, Murray6 hr
Jul 21, 4:56 AM EDTSpecial Weather StatementFFCDade, Walker34 min
Jul 21, 5:09 AM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Gilmer, Gordon, Murray, Pickens51 min
Jul 21, 5:14 AM EDTSpecial Weather StatementFFCHall31 min
Jul 21, 5:16 AM EDTSpecial Weather StatementFFCClarke29 min
Jul 21, 5:37 AM EDTSpecial Weather StatementFFCBartow23 min
Jul 21, 5:44 AM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Gwinnett, Hall, Pickens46 min
Jul 21, 5:50 AM EDTSpecial Weather StatementFFCBartow, Chattooga, Cherokee, Floyd25 min
Jul 21, 6:06 AM EDTSpecial Weather StatementFFCGwinnett24 min
Jul 21, 6:10 AM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, DeKalb, Fulton50 min
Jul 21, 6:17 AM EDTSpecial Weather StatementFFCPolk28 min
Jul 21, 6:19 AM EDTSpecial Weather StatementFFCCobb, Paulding26 min
Jul 21, 6:25 AM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett, Hall, Jackson, Oconee, Walton50 min
Jul 21, 6:29 AM EDTSpecial Weather StatementFFCJackson31 min
Jul 21, 6:41 AM EDTSpecial Weather StatementFFCDouglas, Haralson34 min
Jul 21, 6:46 AM EDTSpecial Weather StatementFFCDeKalb, Fulton, Rockdale29 min
Jul 21, 7:12 AM EDTSpecial Weather StatementFFCClayton, Henry, Newton, Rockdale33 min
Jul 21, 7:14 AM EDTSpecial Weather StatementFFCCarroll, Douglas, Fayette31 min
Jul 21, 7:38 AM EDTSpecial Weather StatementFFCPutnam37 min
Jul 21, 7:41 AM EDTSpecial Weather StatementFFCButts, Jasper, Spalding34 min
Jul 21, 7:43 AM EDTSpecial Weather StatementFFCCoweta, Heard32 min
Jul 21, 8:00 AM EDTSpecial Weather StatementFFCBaldwin, Jones, Lamar, Monroe30 min
Jul 21, 8:03 AM EDTSpecial Weather StatementFFCMeriwether, Pike27 min
Jul 21, 8:08 AM EDTSpecial Weather StatementFFCHancock37 min
Jul 21, 8:24 AM EDTSpecial Weather StatementFFCBaldwin, Bibb, Twiggs, Wilkinson36 min
Jul 21, 8:26 AM EDTSpecial Weather StatementFFCHarris, Meriwether, Pike, Talbot, Troup, Upson34 min
Jul 21, 8:33 AM EDTRiver Flood WarningFFCGwinnett78 min
Jul 21, 9:01 AM EDTSpecial Weather StatementFFCBleckley29 min
Jul 21, 9:05 AM EDTSpecial Weather StatementFFCCrawford, Harris, Talbot, Taylor25 min
Jul 21, 9:32 AM EDTSpecial Weather StatementFFCChattahoochee, Harris, Houston, Macon, Marion, Muscogee and 3 more28 min
Jul 21, 9:34 AM EDTSpecial Weather StatementFFCBleckley, Dodge, Johnson, Laurens, Treutlen26 min
Jul 21, 9:39 AM EDTSevere Thunderstorm WarningFFCMacon, Schley, Taylor51 min
Jul 21, 9:59 AM EDTSpecial Weather StatementFFCChattahoochee, Dooly, Macon, Marion, Muscogee, Pulaski and 1 more31 min
Jul 21, 10:00 AM EDTSpecial Weather StatementFFCDodge, Montgomery, Wheeler30 min
Jul 21, 10:08 AM EDTSevere Thunderstorm WarningFFCDooly, Macon, Sumter52 min
Jul 21, 10:15 AM EDTSevere Thunderstorm WarningFFCSumter45 min
Jul 21, 10:20 AM EDTSpecial Weather StatementFFCWebster25 min
Jul 21, 10:23 AM EDTSpecial Weather StatementFFCTelfair37 min
Jul 21, 10:37 AM EDTSpecial Weather StatementFFCCrisp, Wilcox53 min
Jul 21, 10:48 AM EDTSpecial Weather StatementFFCWebster12 min
Jul 21, 5:32 PM EDTSpecial Weather StatementFFCCarroll, Haralson, Heard43 min
Jul 21, 5:34 PM EDTSevere Thunderstorm WarningFFCHaralson41 min
Jul 21, 5:44 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Heard34 min
Jul 21, 5:53 PM EDTSevere Thunderstorm WarningFFCHeard52 min
Jul 21, 5:57 PM EDTSpecial Weather StatementFFCTroup33 min
Jul 21, 6:00 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Fulton30 min
Jul 21, 6:01 PM EDTSevere Thunderstorm WarningFFCCatoosa, Whitfield29 min
Jul 21, 6:03 PM EDTSevere Thunderstorm WarningFFCHarris, Troup42 min
Jul 21, 6:06 PM EDTSpecial Weather StatementFFCFloyd24 min
Jul 21, 6:29 PM EDTSpecial Weather StatementFFCHeard31 min
Jul 21, 6:31 PM EDTSpecial Weather StatementFFCMurray29 min
Jul 21, 6:34 PM EDTSpecial Weather StatementFFCMeriwether26 min
Jul 21, 6:36 PM EDTSpecial Weather StatementFFCDouglas24 min
Jul 21, 6:43 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether, Troup32 min
Jul 21, 6:45 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fulton45 min
Jul 21, 7:03 PM EDTSpecial Weather StatementFFCMurray42 min
Jul 21, 7:12 PM EDTSpecial Weather StatementFFCUnion33 min
Jul 21, 7:27 PM EDTSpecial Weather StatementFFCDeKalb, Rockdale33 min
Jul 21, 7:29 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett, Newton, Rockdale, Walton46 min
Jul 21, 7:30 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee30 min
Jul 21, 7:46 PM EDTSevere Thunderstorm WarningFFCStewart44 min
Jul 21, 7:48 PM EDTSpecial Weather StatementFFCUnion42 min
Jul 21, 7:51 PM EDTSpecial Weather StatementFFCGwinnett24 min
Jul 21, 7:57 PM EDTSpecial Weather StatementFFCBartow, Floyd33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.